Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 5, 2022, 12:00 PM CDT for Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2022, 12:00 PM CDT (17:00 UTC)
- Expired
- May 5, 2022, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1562 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 6:05 AM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, May 5, 6:05 AM CDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 605 AM CDT Thu May 5 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: /Through Friday Afternoon/ No significant changes to the earlier midnight forecast noted in the discussion below. The only exception was to bring the cold front (now seen entering our Big Country areas) in about 3-6 hrs sooner, BUT, there's not a ton of low level CAA that will be impacting us. I did lower highs by 1-2 degrees across the NW CWA more due to the lingering clouds and showers into the early afternoon hours. Otherwise, forecast is on track with a broken line of storms developing on the front by mid-morning as it approaches the I-35 and I-20 corridors. Risks and hazards remain the same. 05/Marty Previous Discussion: /Through Friday Afternoon/ Tornado Watch 180 that was in effect for Montague, Jack, and Young counties was just canceled a little bit ago, as some stabilization of the PBL has occurred in wake of convection late last evening. The northward reaches of a storm anvil way north of the parent storm across South-Central TX has resulted in some anvil lightning with some spotty light rain or sprinkles. Current soundings down that way indicate the infamous "onion" appears of some very dry mid level air below the expansive upper level/anvil moisture and a few southeasterly winds gusts between 40-50 mph with a special weather statement issued earlier. I do expect this potential to slowly diminish as the elevated precipitation shield and anvil dissipate with some boundary layer stabilization through the pre- dawn hours. Now we sit and wait for our mid level low within the southern stream of split flow across the Central Rockies/High Plains to slowly emerge east later this morning. A cold front can be seen on surface analysis slowly progressing south across the TX/OK Panhandles into Wrn OK, but this should pick up speed and move southeast into North TX by/after sunrise this morning. As one would expect, my confidence in CAMs and other high-resolution models isn't the best, but most do indicate a broken line of strong to severe storms developing just in advance of the cold front, as it approaches the I-20/30 corridors mid-late morning. With surface temperatures still well into mid to upper 70s most areas and surface dew points in the upper 60s, well instability won't be hard to come by once convergence along the cold front and increasing large-scale ascent better juxtapose with each other later this morning and continuing this afternoon/early evening across eastern Central and East TX. 0-1 km on the order of 15-20 kts looks to veer southwest just in advance of the cold front with a more linear hodograph. Throw in mid level lapse rates between 7.5-8.5 deg C/KM, and one could assume the damaging winds and large hail would be the primary hazards, along with locally heavy rainfall to between 1-2 inches as the linear complex of storms encounters better moisture-rich air as it moves into Central/East TX. This could result in some instances of mostly minor flooding, as I do expect the forward momentum of convection to be fairly progressive. I do believe highs will not be much warmer than current morning temperatures due to the abundance of cloud cover and rainfall expected, with a breezy west or west- northwest winds for much of the day. Otherwise, the cold front and associated line of strong to severe storms should be exiting our eastern Central TX areas just before sunset. Post-frontal, northwest winds 10 to 20 mph are expected with with clearing occurring from NW to SE across the area through Friday morning. Look for Friday morning temperatures to start off in the 50s and 60s. The cold front is expected to wash out somewhere across Central and Southeast TX, with southerly winds returning for much of the area by Friday afternoon. With increasing shortwave ridging overhead, temperatures will recover quickly back into the 80s with a few readings in the lower 90s across western Central TX and the Big Country areas during the afternoon. 05/Marty && .LONG TERM... /Issued 320 AM CDT Thu May 5 2022/ /Friday Night through Wednesday/ The extended forecast into the weekend and early next week looks largely uneventful except for some isolated dryline thunderstorms Sunday through Tuesday afternoons across our western counties. Given the time of year, any thunderstorms that do develop would be accompanied by a severe threat. The main story over the weekend will be summer like temperatures as a large thermal ridge beneath a mid level shortwave ridge, spreads eastward into North Texas and the Arklatex through Monday. We tend to look at 850 mb temps as a proxy for high temperatures in the late spring and summer months given a well mixed boundary layer. Both the GFS and ECMWF and a majority of their ensembles show 850 mb temps pushing +30C across our far western counties during this time. Assuming a deeply mixed boundary layer, this would support high temperatures between 100-105 degrees. Furthermore, these anomalously high 850 mb temps extend eastward into the Arklatex through Monday and are either in the 99th percentile or fall on the high end outside of climatology. This should translate into high temperatures 15-20 degrees above normal through the weekend. The hottest day looks to be Sunday where highs will range from the low/mid 90s across the east to mid/upper 90s along the I-35 corridor and 100-105 degrees across our western counties. Temperatures will trend back downward Tuesday and Wednesday as upper ridging weakens. As briefly mentioned above, there will be some low chances for thunderstorms along the dryline Sunday through Tuesday. This would generally be west of I-35 where temperatures will be hottest and any capping inversion likely becoming breakable. For now, we'll keep PoPs at 10% and continue to monitor. Severe weather would be possible with any storms on any of those days. Dunn && .AVIATION... /NEW/ Update: /12z TAFs/ Only significant changes was to speed up FROPA by 3-6 hrs with a passage by/shortly after 18z versus delayed toward 00z Fri, as FROPA is already arriving into KRPH/KBKD areas already. Otherwise, made a tweak to to introduce TSRA/SHRA into DFW terminals around an hour sooner, lingering an extra hour on TEMPO groups for DAL/GKY until 17z (16z at Wrn Metro terminals). We will need to watch for some brief crosswind issues between 14z-18z with possible wet runways at DFW, with EBND/SBND traffic and Glen Rose/ Cedar Creek cornerposts being the most impacted after 18z. Gusty WSW winds 15-20 kts will shift NW 10-15 kts with a few higher gusts through 00z Friday, before dropping to/or below 5 kts by/after 03z Friday. 05/Marty Previous Discussion: /06z TAFs/ Challenges continue in abundance, as despite a capping inversion and better large-scale ascent being further west through north of the D10 airspace, dying convection across the eastern Hill Country into Central TX has resulting in anvil lightning with an "onion" type sounding typical of heat bursts with very gusty winds this time of year. I have accounted for this at Waco Regional Airport through 07z, as they'll be on the far northern fringe of the anvil debris. Otherwise, timing MVFR cigs, convection by 15z, then FROPA by 00z Friday remains the primary concerns. Gusty SE winds 17-22 kts with occasional gusts to 30 kts+ will prevail until 09z, but should begin veering SW 10-15 kts by 15z. MVFR cigs will arrive by 09z at Waco and 10z-11z across DFW as long as there isn't any disruption from the dying convection across Central TX. I do expect the primary window for SHRA/TSRA with the FROPA to begin by 14z, before ending by 19z-20z with the primary window for prevailing TSRA between 15z-18z at all terminals. Look for winds to veer W 15-20 kts with gusts to 25 kts in wake of convection, before becoming NW 10-15 kts by 00z Friday. 05/Marty && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 80 58 87 67 96 / 100 0 0 0 0 Waco 81 58 89 67 96 / 100 10 0 0 0 Paris 76 56 80 60 89 / 100 20 0 5 0 Denton 77 53 86 62 95 / 80 0 0 0 0 McKinney 78 55 84 63 92 / 100 0 0 0 0 Dallas 80 59 87 67 94 / 100 0 0 0 0 Terrell 78 56 85 64 92 / 90 5 0 0 0 Corsicana 80 59 87 67 94 / 100 20 0 0 0 Temple 82 59 89 69 96 / 100 30 0 0 0 Mineral Wells 79 53 90 63 101 / 70 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 5, 3:36 AM CDT, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 336 AM CDT Thu May 5 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060845- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 336 AM CDT Thu May 5 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorms will develop along a cold front today across a good portion of North and Central Texas and will be accompanied by a severe weather threat. The severe threat will be highest from midday into the afternoon mainly east of I-35 and south of I-20. Damaging winds will be the main threat along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms may develop along a dryline Sunday through Tuesday west of I-35. Any storms that develop could be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested later today.
In the hours before
Special weather statement, May 5, 9:21 AM CDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Fort Worth TX 921 AM CDT Thu May 5 2022 TXZ145-146-051445- Hill TX-Navarro TX- 921 AM CDT Thu May 5 2022 ...A strong thunderstorm will impact portions of southeastern Hill and southwestern Navarro Counties through 945 AM CDT... At 920 AM CDT, Doppler radar was tracking a strong thunderstorm near Mount Calm, or 7 miles southwest of Hubbard, moving northeast at 40 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Hubbard, Dawson, Barry, Mount Calm, Malone and Penelope. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3171 9693 3184 9702 3214 9663 3194 9647 TIME...MOT...LOC 1420Z 233DEG 37KT 3180 9691 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Bonnette
Special weather statement, May 5, 9:38 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
938 AM CDT Thu May 5 2022
TXZ157-051515-
Coryell TX-
938 AM CDT Thu May 5 2022
...A strong thunderstorm will impact portions of Coryell County
through 1015 AM CDT...
At 938 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Copperas Cove, moving northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Copperas Cove, Gatesville, McGregor, Fort Hood, Fort Gates, Mother
Neff State Park, Oglesby and South Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3129 9806 3163 9764 3132 9742 3107 9791
TIME...MOT...LOC 1438Z 241DEG 45KT 3126 9793
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
HernandezSpecial weather statement, May 5, 9:43 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
943 AM CDT Thu May 5 2022
TXZ130-131-051515-
Hood TX-Erath TX-
943 AM CDT Thu May 5 2022
...A strong thunderstorm will impact portions of northeastern Erath
and Hood Counties through 1015 AM CDT...
At 943 AM CDT, Doppler radar was tracking a strong thunderstorm near
Morgan Mill, or 12 miles northeast of Stephenville, moving northeast
at 50 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Granbury, Morgan Mill, Oak Trail Shores and Tolar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3240 9820 3256 9792 3255 9762 3242 9762
3224 9810
TIME...MOT...LOC 1443Z 241DEG 44KT 3236 9808
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
HernandezLocal storm report, May 5, 10:03 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL 9 SW COPPERAS COVE 31.04N 98.02W
05/05/2022 U1.00 INCH LAMPASAS TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Young | 41 min |
| May 4, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 61 min |
| May 5, 12:37 AM CDT | Special Weather Statement | FWD | Bell, Bosque, Coryell, Falls, Hill, Limestone and 3 more | 53 min |
| May 5, 9:21 AM CDT | Special Weather Statement | FWD | Navarro | 24 min |
| May 5, 9:27 AM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 50 min |
| May 5, 9:38 AM CDT | Special Weather Statement | FWD | Coryell | 37 min |
| May 5, 9:43 AM CDT | Special Weather Statement | FWD | Hood | 32 min |
| May 5, 9:55 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas, McLennan | 39 min |
| May 5, 10:21 AM CDT | Areal Flood Advisory | FWD | Hill, Navarro | 6 hr |
| May 5, 10:27 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 63 min |
| May 5, 10:31 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Lampasas | 5 hr |
| May 5, 10:45 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, McLennan | 3 hr |
| May 5, 10:45 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 60 min |
| May 5, 11:01 AM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Kaufman | 4 hr |
| May 5, 11:31 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 59 min |
| May 5, 11:39 AM CDT | Areal Flood Advisory | FWD | Coryell, Lampasas | 111 min |
| May 5, 11:51 AM CDT | Areal Flood Advisory | FWD | Henderson, Van Zandt | 3 hr |
| May 5, 12:03 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 57 min |
| May 5, 12:09 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 53 min |
| May 5, 12:14 PM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill, McLennan, Navarro | 3 hr |
| May 5, 12:21 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 54 min |
| May 5, 12:22 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt, Rains | 3 hr |
| May 5, 12:29 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, Navarro | 31 min |
| May 5, 12:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 62 min |
| May 5, 1:01 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 29 min |
| May 5, 1:08 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 34 min |
| May 5, 1:14 PM CDT | Tornado Warning | FWD | Limestone | 31 min |
| May 5, 1:25 PM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 33 min |
| May 5, 1:41 PM CDT | Areal Flood Advisory | FWD | Falls, Hill, Limestone, McLennan | 2 hr |
| May 5, 1:43 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 47 min |
| May 5, 1:48 PM CDT | Tornado Warning | FWD | Anderson, Freestone, Henderson | 14 min |
| May 5, 2:19 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 11 min |
| May 5, 2:33 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson | 27 min |
| May 5, 2:55 PM CDT | Areal Flood Advisory | FWD | Bell | 2 hr |
| May 5, 3:42 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls | 19 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.